MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. COCR TRANSCEND® FEMORAL HEAD 36MM SLT TAPER SHORT; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. COCR TRANSCEND® FEMORAL HEAD 36MM SLT TAPER SHORT; HIP COMPONENT
Model Number 26000025
Medical Device Problem Codes Naturally Worn (2988); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Date of Event 08/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, on (b)(6) on 2021, patient presented to (b)(6) with complaints of right hip pain, weakness, and squeaking.An x-ray revealed marked superior migration of the femoral head in the acetabulum, some contact between the ball and the titanium shell, cup quite vertical and suspected loosening, the cup migrated more vertical with risk of the femoral head escaping, and with probable metal-on-metal in the revision surgery performed on patient on (b)(6) on 2021, his operating surgeon found failure of the right total hip prothesis with wear of the liner, dissociation and metallosis from metal-on-metal contact with the femoral head and acetabular component with abductor necrosis.In the revision surgery, the wright medical dynasty shell, liner, gladiator stem, and femoral head, were each removed and replaced with devices not manufactured by wright medical.
 
Additional Manufacturer Narrative
Due to human error this incident is a duplicate of manufacturer incident report number: (b)(4).Please void this report.

Brand Name
COCR TRANSCEND® FEMORAL HEAD 36MM SLT TAPER SHORT
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key13114326
Report Number3010536692-2021-00611
Device Sequence Number16993155
Product Code JDL
UDI-Device IdentifierM684260000251
UDI-PublicM684260000251
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K004043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number26000025
Device Catalogue Number26000025
Device Lot Number1609303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown